Heavy Rain, Duval
- When
- July 1, 7:06 PM EST
- Where
- Duval County, 5 mi SE of Jacksonville Intl Ap
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
41 inches of rainfall in one hour along Old Kings Road 2 miles north of Dunn Avenue.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trained spotter reported 1.41 inches of rainfall in one hour along Old Kings Road 2 miles north of Dunn Avenue.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 1, 1:15 PM EST, 5 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT FRI JUL 1 2005 .SYNOPSIS...WATER VAPOR LOOP SHOWS DRIER AIR AT MID/UPPER LEVELS HAS PUSHED INTO EXTREME NORTH FLORIDA WITH DEEP TROPICAL MOISTURE SOUTH OF A GAINESVILLE TO ST AUGUSTINE LINE. NEVERTHELESS LOW LEVELS ARE QUITE JUICY UNDER DRY AIR ALOFT AND PRECIP H20 (PWAT) REMAINS AROUND 2 INCHES. NUMEROUS SHOWERS/STORMS HAVE BEEN PROGRESSING EWD ALL DAY IN THE DEEPEST MOISTURE. SCATTERED CONVECTION IS ERUPTING NORTH OF I- 10 WHERE TEMPS IN THE UPPER 80S AND DWPTS IN MID 70S. && .SHORT TERM...ZONAL FLOW REPLACES THAT PERSISTENT UPPER TROUGH ALTHOUGH A FEW VORT MAXES PASSING ALONG THE FLOW WILL CONTINUE TO ENHANCE CONVECTION. HIGH PRES RIDGE WILL BUILD OVER SOUTH FL. FLOW AROUND THE RIDGE WILL MAINTAIN THE FLOW OF TROPICAL MSTR INTO CNTRL FL AND PWAT REMAINS ARND 2 INCHES. ON SUNDAY HIGH PRESSURE WILL BUILD NWD AND A SHORT WAVE TROUGH WILL DIVE SOUTH INTO MISSISSIPPI BUT THE RIDGE WILL NUDGE IT NWD. ONLY AFFECT IN OUR AREA WILL BE GREATER PRECIP CHANCES IN SE GA. ON MONDAY THE HIGH NEARLY COVERS OUR AREA AND POPS RETURN TO NORMAL DIURNAL PATTERN. .LONG TERM...HIGH PRESSURE WILL EXTEND FROM THE GULF OF MEXICO INTO THE SWRN ATLANTIC WITH ZONAL FLOW TO THE NORTH. DURING MID WEEK A FEW WEAK SHORT WAVES MOVE BY AND THEN A STRONGER SHORT WAVE APPROACHES BY END OF WEEK. TEMPS ARE EXPECTED TO BE AOA CLIMO. && .MARINE...WEST TO SOUTHWEST FLOW TO CONTINUE WITH RIDGE AXIS TO THE SOUTH AND COLD FRONT STALLING TO THE NORTH. WINDS SHOULD REMAIN BELOW 15 KNOTS THROUGH THE PERIOD. NO HEADLINES. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 92 74 92 / 30 40 30 50 SSI 76 89 76 88 / 30 30 30 40 JAX 74 91 74 91 / 30 50 30 50 SGJ 75 88 75 88 / 40 50 30 50 GNV 74 89 74 90 / 40 50 30 50 OCF 75 89 74 91 / 40 60 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...TRABERT MARINE/FIRE WX...CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1132 AM EDT FRI JUL 1 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020930- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1132 AM EDT FRI JUL 1 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED THUNDERSTORMS TODAY... ...LOCALLY HEAVY RAINFALL POSSIBLE... SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON. LOCALLY HEAVY RAINFALL IS EXPECTED MAINLY SOUTH OF INTERSTATE 10. DUE TO RECENT HEAVY RAINFALL AMOUNTS THE PAST FEW DAYS...MINOR FLOODING WILL BE POSSIBLE ESPECIALLY IN POOR DRAINAGE AREAS AND LOW LYING SPOTS. FREQUENT LIGHTNING AND BRIEF GUSTY WINDS OF 40 TO 50 MPH MAY ALSO ACCOMPANY AN ISOLATED STRONG STORM. MOVEMENT OF THE STORMS WILL BE TO THE EAST TO SOUTHEAST AROUND 10 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE HOLIDAY WEEKEND MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN IMPACTS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. ISOLATED STRONG THUNDERSTORMS WILL BE ACCOMPANIED BY EXCESSIVE LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS UP TO 50 MPH ON SATURDAY AND SUNDAY. OTHERWISE...SLIGHTLY WARMER AFTERNOON TEMPERATURES ARE EXPECTED SATURDAY THROUGH TUESDAY WITH AFTERNOON HEAT INDICES APPROACHING 105 DEGREES IN A FEW AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... STORM SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL TOTALS OR LOCALLY STRONG WINDS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS/MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 643 PM EDT FRI JUL 1 2005 FLZ024-012330- NASSAU- 643 PM EDT FRI JUL 1 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG WINDS VALID UNTIL 730 PM EDT... AT 643 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF CALLAHAN...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CALLAHAN THROUGH 730 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 731 PM EDT FRI JUL 1 2005 FLZ024-020015- NASSAU- 731 PM EDT FRI JUL 1 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR EXCESSIVE LIGHTNING AND STRONG WINDS VALID UNTIL 815 PM EDT... AT 731 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES WEST OF CALLAHAN TO 5 MILES SOUTHWEST OF NASSAU VILLAGE-RATLIFF...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF CALLAHAN TO 8 MILES SOUTHWEST OF CALLAHAN...WITH LITTLE MOVEMENT. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND CALLAHAN THROUGH 815 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 748 PM EDT FRI JUL 1 2005 FLZ025-020030- DUVAL- 748 PM EDT FRI JUL 1 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN DUVAL COUNTY FOR EXCESSIVE LIGHTNING AND STRONG WINDS VALID UNTIL 830 PM EDT... AT 748 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF JACKSONVILLE INTERNATIONAL...NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE INTERNATIONAL AND OCEANWAY THROUGH 830 PM EDT. GUSTY WINDS OF 30 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 748 PM EDT FRI JUL 1 2005 FLZ025-020030- DUVAL- 748 PM EDT FRI JUL 1 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN AND CENTRAL DUVAL COUNTY FOR EXCESSIVE LIGHTNING AND STRONG WINDS VALID UNTIL 830 PM EDT... AT 748 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF JACKSONVILLE INTERNATIONAL EXTENDING SOUTHWARD TO THE WESTSIDE OF JACKSONVILLE...NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE INTERNATIONAL...OCEANWAY...NORMANDY...RIVERSIDE...AND DOWNTOWN JACKSONVILLE THROUGH 830 PM EDT. GUSTY WINDS OF 30 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 751 PM EDT FRI JUL 1 2005 GAZ164-020030- CHARLTON- 751 PM EDT FRI JUL 1 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CHARLTON COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 830 PM EDT... AT 751 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF ST. GEORGE...OR ABOUT 15 MILES SOUTHWEST OF HILLIARD...MOVING SLOWLY EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE THROUGH 830 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 759 PM EDT FRI JUL 1 2005 GAZ132-020045- COFFEE- 759 PM EDT FRI JUL 1 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR EXCESSIVE LIGHTNING AND GUSTY WINDS VALID UNTIL 845 PM EDT... AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER PRIDGEN...OR ABOUT 6 MILES NORTH OF BROXTON...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN AND BROXTON THROUGH 845 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463675.